What Are Opiates?
What are opiates? Heroin is a type of opiate, so the effects of heroin are going to be like the effects of opiates. Opiates are derived from opium. Some of the side effects of opiate use include slowed reflexes, sedated feelings, raspy speech, being sluggish, having slowed breathing, cold skin, and even vomiting. When tolerance is built up to these drugs, the negative effects are going to diminish. Most of the opiates will completely destroy the ability of the user to make any rational decisions or choices. Because the tolerance level of opiates can build so quickly, many users will begin to take more and more of the drug in order to feel the same way that they felt at the beginning of the period that they were using the drugs.
Most opiate users will feel effects as soon as they take the drugs. These effects will be feelings of euphoria or a high, including relief from withdrawal symptoms. The relief from withdrawal symptoms contributes to the continuation of the drug addiction cycle. They will also feel relief from pain. If there are going to be any physical effects that are noticeable, they will become so within 15 to 30 minutes of taking the opiates. If a user is a tolerant user and has taken a normal dose, there will probably not be any physical effects. When someone is a new opiate user, there will be noticeable side effects such as falling asleep or nodding off, having poor reflexes and motor control, and slow breathing.
What Are Opiates and Their Symptoms?
When someone is addicted to opiates, they will have withdrawal symptoms if they don’t get another fix of their drug before the drug they have taken has completely left their system. Some of the effects of withdrawal from opiates can be seen as chills, muscle or joint aches and pains, insomnia and nausea. These symptoms are usually going to start within 4 to 6 hours of the last time they took the drug. The symptoms of withdrawal will intensify within 12 to 24 hours after the last dose, and it will often take 2 to 3 days for the person to reach the peak of their withdrawal symptoms. During this period, a person going through withdrawal is going to experience cramps of their muscles or abdomen, an elevated temperature, and severe tremors. If a person goes through withdrawal, they may actually lose 10 to 15 pounds in a period of 24 hours because of the gagging and nausea that is going to result. Many rehab programs have a supervised detoxification process that assists an addict through withdrawal symptoms.
If a person has had an overdose of opiates, you are going to be able to tell because of the signs and symptoms. These include depressed respiration, passing out, slow and shallow breathing, clammy skin, perhaps even convulsions that may end in seizures, coma, and eventually death.
Opiates are hard for a person to stop using because of their strong addictive nature and also because of their terrible withdrawal symptoms. If a person does not check themselves into an addiction treatment center in order to try to kick the habit, chances are good that they are not going to be able to stop using the drugs on their own. This is because the withdrawals are so bad that often a person will forget everything other than getting their drugs. Once they have felt like this, the idea of quitting will be out the window. Therefore, checking into a rehab center in order to break the cycle of use and abuse is highly recommended for people with an addiction to opiates.
Contact Us for more Information on Opiates
If you or someone you love has a drug addiction, contact us immediately before it’s too late and ask for more information on what are opiates?
Leave a reply
Your email address will not be published. Fields marked * are mandatory.